Format

Send to

Choose Destination
Clin Toxicol (Phila). 2019 Apr 24:1-3. doi: 10.1080/15563650.2019.1606432. [Epub ahead of print]

Toxicity induced by multiple high doses of vitamin B12 during pernicious anemia treatment: a case report.

Author information

1
a CIEMTO [Drug and Poison Research and Information Center], Facultad de Medicina , Universidad de Antioquia , Medellín , Colombia.

Abstract

CONTEXT:

The clinical consequences of excess vitamin B12 induced by multiple oral doses of cyanocobalamin are not well-known.

CASE DETAILS:

A young woman was treated with multiple daily doses of 1 mg of cyanocobalamin for severe pernicious anemia. After a total dose of 12 mg, she developed acne, palpitations, anxiety, akathisia, facial ruddiness, headache, and insomnia. She improved two weeks after stopping the drug. There were no sequelae nor complications.

DISCUSSION:

Although these symptoms of cobalamin toxicity were unexpected and unusual, the case reminds us that the administration of any drug is not entirely safe.

KEYWORDS:

Cyanocobalamin; maximum acceptable dose; pharmacology; poisoning; toxicity

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center